Sep 1, 2005
My last bloodwork shows that my viral load is 854 it's no longer undetectable possible, taking another test to verify first How can this be. I've always taking my Meds on time. I'm on sustiva, Viread, Epivir, I've been on this for three years. Needless to say I'm scared of what this means. If it is true what's the next step and is there other treatments. I was on a protese inibitor before this. Crixvan.
Response from Dr. Sherer
Its common to have transient, single rises of viral load that return to below detection with the next value (called a 'blip'). So this may not be important, and you may well remain on the regimen that you have done so well on for three years. Blips are usually considered to be between 50 and 1,000 copies/ml.
If the next viral load is significantly higher, e.g. 3,000 copies/ml or higher, this would suggest that resistance has occured and the regimen is no longer working as well as it should.
For most patients who have the best possible experience, the outcomes are good, and they remain below detection for years. Unforunately, this is not true for all patients. Uncommonly, a patient can have ideal adherence and still have uncontrolled viremia and develop resistance. There are be several reasons that this might occur. If a resistant organism had been acquired by the patient initially, the regimen might have less than optimal potency leading to virologic failure. Even if that patient had an initial screening test that showed no resistance, there might have been a minority species present with resistance to one of the drugs in the regimen.
Finally, yes, there are still treatments that may be effective, even if you have had one or more prior regimens with Crixivan (indinavir, a protease inhibitor). You and your doctor would need to repeat the resistance test (if your next viral load value is high)to determine which drugs might be active in your next regimen.
I urge you to talk to your physician about these matters.
Geontype results (Old)
combivir/sustiva miss 1 dose
- Is Aids Caused By A Lytic Or Lysogenic Virus?
- Can Azithromycin Cause Hepatitis?
- Hiv Testing During Seroconversion
- Are Swelling Of The Feet And Ankles Symptoms Of Neuropathy?
- How Many Times Should You Get A Hepatitis B Vaccine?
- Are Fever Aches Sleepiness And No Appetite Symptoms Of Aids?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.